MAUDE Adverse Event Report: CAREFUSION 2200, INC SAFE-T; LUMBAR PUNCTURE TRAY (ADULT AND PEDIATRIC)

CAREFUSION 2200, INC SAFE-T; LUMBAR PUNCTURE TRAY (ADULT AND PEDIATRIC)
Model Number 4306CWSP
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
Out of the box, the manometer and valve junction are not sealing adequately.We also tried the manometer with a separate stopcock and that also leaked.Physician conducted troubleshooting methods, ultimately disconnected from patient and tested equipment with pf 0.9 ns (normal saline).Per physician: "reassessed with the manometer, and there was a leak at the junction of the manometer and the stopcock.Even after pushing the two together with significant pressure, and greater force than i had ever used, it still leaked at this junction.After spinning it in circles in the valve with lots of pressure, i was finally able to get it into a position that it wouldn't leak." manufacturer response for lumbar puncture tray (adult pediatric), safe-t (per site reporter).Response from manufacturer: the root cause, as is currently determined, is based on irregularities in the conical surface of the mating area of the manometer.In order to address this issue, our manufacturing team has implemented an update to the manufacturing and inspection plan to require product sampling every 30 minutes.We are also requiring blade maintenance 1x per month at minimum, and developing new visual standards to help better identify product irregularities during 100% visual inspection.Our team has not released an official bound on the total lots impacted, allowing for more time to review any additional product complaints we may receive.

Brand Name
SAFE-T
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT AND PEDIATRIC)
Manufacturer (Section D)
CAREFUSION 2200, INC
26125 n. riverwoods blvd
mettawa IL 60045
MDR Report Key13117513
Report Number13117513
Device Sequence Number14582138
Product Code PWY
UDI-Device Identifier10885403229008
UDI-Public(01)10885403229008(17)0220430(10)0001417843
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/18/2021
Report Date (Section F) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4306CWSP
Device Catalogue Number4306CWSP
Device Lot Number0001417843
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/30/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight137 KG
Date Report Sent to FDA12/21/2021